Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 253, NWS North Platte, NE

July 13, 2009Brown County, Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2009, 11:35 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2009, 11:35 PM CDT (04:35 UTC)
Expired
Jul 14, 2009, 12:30 AM CDT
In force
55 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Brown County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 124 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 11:40 PM CDTTSTM WND DMG5 N Ainsworth, NECENTER PIVOTS WERE OVERTURNED 5 TO 6 MILES NORTH OF AINSWORTH. TIME OF EVENT IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
1.2
Supercell composite
13.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 140435
SVRLBF
NEC017-103-149-140530-
/O.NEW.KLBF.SV.W.0253.090714T0435Z-090714T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1135 PM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BASSETT...

* UNTIL 1230 AM CDT

* AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BOBCAT STATE WILDLIFE MANAGEMENT AREA...OR 10 MILES NORTH OF
  AINSWORTH...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOBCAT STATE WILDLIFE MANAGEMENT AREA BY 1140 PM CDT...
  KELLER PARK STATE RECREATION AREA BY 1150 PM CDT...
  7 MILES SOUTH OF SPRINGVIEW BY MIDNIGHT CDT...
  THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA BY 1205 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR WESTERN NEBRASKA.

&&

LAT...LON 4296 9929 4257 9927 4259 10000 4289 10003
TIME...MOT...LOC 0435Z 257DEG 19KT 4269 9989

$$

CDC
3 follow-up statements
000 
WWUS53 KLBF 140503
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1203 AM CDT TUE JUL 14 2009

NEC017-103-149-140530-
/O.CON.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/
ROCK NE-BROWN NE-KEYA PAHA NE-
1203 AM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN KEYA PAHA...NORTHEASTERN BROWN AND NORTHERN ROCK
COUNTIES...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KELLER PARK STATE RECREATION AREA...OR 9 MILES NORTHWEST
OF BASSETT...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BASSETT BY 1215 AM CDT...
  6 MILES SOUTHWEST OF HIGHWAY 137 MILE MARKER 10 AND 7 MILES
  NORTHWEST OF NEWPORT BY 1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927
TIME...MOT...LOC 0503Z 268DEG 21KT 4267 9964

$$

CDC
000 
WWUS53 KLBF 140515
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT TUE JUL 14 2009

NEC017-103-149-140530-
/O.CON.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/
ROCK NE-BROWN NE-KEYA PAHA NE-
1215 AM CDT TUE JUL 14 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR EASTERN KEYA PAHA...NORTHEASTERN BROWN AND NORTHERN ROCK
COUNTIES...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BASSETT...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BASSETT BY 1220 AM CDT...
  6 MILES WEST OF NEWPORT BY 1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

&&

LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927
TIME...MOT...LOC 0515Z 275DEG 20KT 4263 9956

$$

CDC
000 
WWUS53 KLBF 140529
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT TUE JUL 14 2009

NEC017-103-149-140538-
/O.EXP.KLBF.SV.W.0253.000000T0000Z-090714T0530Z/
ROCK NE-BROWN NE-KEYA PAHA NE-
1229 AM CDT TUE JUL 14 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA...
NORTHEASTERN BROWN AND NORTHERN ROCK COUNTIES WILL EXPIRE AT 1230 AM
CDT...

THIS STORM HAS WEAKENED. SMALL HAIL...GUSTY WINDS TO 50 MPH AND 
HEAVY RAIN ARE STILL LIKELY WITH THIS STORM. CONDITIONS REMAIN 
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4259 9984 4291 9983 4296 9929 4257 9927
TIME...MOT...LOC 0528Z 279DEG 19KT 4260 9950

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:38 PM CDT, 7 hours 57 minutes earlier.

Area forecast discussion, Jul 13, 3:38 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT MON JUL 13 2009

.DISCUSSION...
ANOTHER ACTIVE DAY IS INSTORE FOR THE FORECAST AREA. SURFACE LOW
DEVELOPING OVER FAR NW SD THIS AFTERNOON...WHILE A TROF LIES
ACROSS THE FRONT RANGE OF THE ROCKIES. ALSO HAVE A NORTH/SOUTH
THERMAL BOUNDARY OVER THE CENTRAL NEBRASKA...CAUSE BY CLOUDS OVER
CENTRAL/EASTERN NEB.

TONIGHT...THUNDERSTORMS ARE HIGHLY LIKELY EVENTUALLY...AND A GOOD
CHANCE FOR SOME TO REACH SEVERE LIMITS. ALREADY HAVE WATCH BOXES TO
THE NORTH AND WEST. AFTERNOON HEATING HAS ERODED MOST OF THE CAP
OVER CENTRAL NEBRASKA...WHERE DEW PTS AROUND 70 DEGREES. FURTHER
WEST DEW PTS LOWER...HAVE STILL HAVE A SMALL CAP IN PLACE. 12Z
MODELS HAVING A VERY DIFFICULT TIME WITH THE NUMEROUS
BOUNDARIES...AS NONE HAVE QPF WHERE THUNDERSTORMS HAVE BEEN SO FAR
THIS AFTERNOON. 18Z RUN STARTING TO COME IN...AND QUICK ANALYSIS
HAS MUCH BETTER PLACEMENT OF CURRENT ACTIVITY...ALTHOUGH MODELS
DID NOT HANDLE LAST NIGHTS ACTIVITY VERY WELL. 18Z KLBF SOUNDINGS
SHOWED LI/S ALREADY AT -7.0 AND WHEN MODIFIED FOR LATEST
OB...STILL HAVE A SMALL CAP /-15 J/KG/ AND A VERY UNSTABLE
ATMOSPHERE.

COLD FRONT TO PUSH ACROSS THE AREA OVERNIGHT AND TOMORROW
MORNING...AND AM EXPECTING TO SEE THUNDERSTORMS DEVELOP ALONG THE
FRONT. ALSO HAVE A SLIGHT CHANCE FOR DEVELOP OVER EASTERN ZONES
WELL AHEAD OF THE FRONT...MAINLY THIS EVENING. CLOUDS MAY HAVE
BEEN ENOUGH TO KEEP THIS FROM FIRING. SHEER IS GOOD AND EXPECT
SOME ROTATING THUNDERSTORMS...HOWEVER OVERNIGHT FAVORS HAIL...BUT
A TORNADO CAN NOT BE RULED OUT.

SLIGHTLY COOLER AND DRIER AIR FILLS IN BEHIND THE FRONT FOR
TUESDAY. EXPECT THE FRONT LOCATION TO BE SOUTH AND EAST OF THE
AREA...THUS HAVE GONE DRY. HOWEVER...DRY SPELL TO BE SHORT
LIVED...AS FRONT LIFTS BACK NORTH FOR WEDNESDAY. MEANWHILE A RIDGE
BEGINS TO BUILD NORTH FROM THE DESERT SOUTHWEST INTO THE WESTERN
ROCKIES. THIS WILL CONTINUE TO KEEP US IN AN ACTIVE PATTERN FOR
THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. TEMPERATURES TO BE
SEASONAL /80S AND LOWER 90S/ AND MOISTURE WILL RETURN TO THE
REGION...THUS LATE AFTERNOON AND OVERNIGHT THUNDERSTORMS REMAIN IN
THE FORECAST.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
LATE THIS AFTERNOON AND TONIGHT AHEAD OF A COLD FRONT.
VISIBILITIES MAY DROP TO LOW MVFR CONDITIONS IN HEAVY RAIN WITH
THE THUNDERSTORMS. CIGS WILL REMAIN VFR. THE COLD FRONT WILL
LIKELY EXTEND ALONG A LINE FROM NEAR KANW TO KLBF BY 12Z TUE. EAST
OF THIS FRONT...EXPECT THE SOUTHERLY WINDS USHERING ABUNDANT
MOISTURE INTO THE AREA TO PRODUCE MVFR/IFR CIGS IN STRATUS CLOUDS.
WEST OF THE FRONT...WESTERLY DOWNSLOPE WINDS WILL KEEP SKIES VFR.
THE ONE CAVEAT IS THE ACTUAL LOCATION OF THE FRONT. COMPUTER
MODELS ARE NOT IN AGREEMENT WITH THIS SO THE LOCATION GIVEN ABOVE
IS MY BEST ESTIMATION SO THEREFORE DID NOT INCLUDE THE MVFR CIGS
IN THE KLBF TAF. THE FRONT WILL MARCH EASTWARD WITH MVFR CIGS
BECOMING VFR IN THE KBBW AREA BY 17Z AND KONL BY 19Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...DDB
Hazardous weather outlook, Jul 13, 3:28 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CDT MON JUL 13 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-142030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
328 PM CDT MON JUL 13 2009 /228 PM MDT MON JUL 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A COLD FRONT WILL
MOVE EAST ACROSS WESTERN NEBRASKA TONIGHT WITH THUNDERSTORMS
DEVELOPING ALONG AND AHEAD OF THE FRONT. THE MAIN THREAT WITH
THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL...DAMAGING WINDS AND
HEAVY RAIN. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT
ACROSS WESTERN CHERRY COUNTY AND THE EASTERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE EACH NIGHT FROM WEDNESDAY
NIGHT THROUGH SUNDAY NIGHT AS SOUTHEAST UPSLOPE WINDS COMBINE WITH
WEAK UPPER LEVEL DISTURBANCES TO PROVIDE A MOIST...UNSTABLE
ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. THE MAIN THREAT FROM THE
THUNDERSTORMS WILL BE HEAVY RAIN...GUSTY WINDS...DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

DDB

In the hours before

Local storm report, Jul 13, 9:34 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     5 E LEMOYNE             41.29N 101.70W
07/13/2009  E60 MPH          KEITH              NE   PUBLIC

            PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
            QUARTER SIZE HAIL FROM STORM.

&&

SJACOBS
Local storm report, Jul 13, 9:40 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     20 S VALENTINE          42.58N 100.55W
07/13/2009  E0 MPH           CHERRY             NE   PUBLIC

            NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.

&&

MBYRD
Local storm report, Jul 13, 10:00 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     CROOKSTON               42.93N 100.75W
07/13/2009  E60.00 MPH       CHERRY             NE   PUBLIC

            VERY STRONG WIND GUSTS REPORTED BY THE PUBLIC.

0801 PM     TSTM WND GST     8 ESE LISCO             41.46N 102.48W
07/13/2009  E60.00 MPH       GARDEN             NE   PUBLIC

            PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS AND 8 INCH
            TREE LIMBS DOWN.

0801 PM     TSTM WND GST     14 NNE LEWELLEN         41.52N 102.04W
07/13/2009  E60.00 MPH       GARDEN             NE   PUBLIC

0812 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  E0.75 INCH       CHERRY             NE   TRAINED SPOTTER

0815 PM     HAIL             3 NW LAMAR              40.60N 102.02W
07/13/2009  E0.50 INCH       CHASE              NE   PUBLIC

            PUBLIC REPORTED MARBLE SIZE HAIL THAT LASTED FOR SIX
            MINUTES.

0820 PM     FUNNEL CLOUD     10 SW VALENTINE         42.77N 100.69W
07/13/2009                   CHERRY             NE   PUBLIC

0821 PM     FUNNEL CLOUD     VALENTINE               42.87N 100.55W
07/13/2009                   CHERRY             NE   TRAINED SPOTTER

            SPOTTER REPORTED GOOD ROTATION AND A BRIEF FUNNEL CLOUD.
            LOCATION WAS ON HIGHWAY 97 AT THE NIOBRARA BRIDGE.

0821 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  M1.25 INCH       CHERRY             NE   TRAINED SPOTTER

0821 PM     HAIL             6 WNW BIG SPRINGS       41.10N 102.18W
07/13/2009  E0.50 INCH       DEUEL              NE   PUBLIC

            PUBLIC REPORTED MARBLE SIZE HAIL WITH WIND GUSTS TO 35
            MPH.

0839 PM     HAIL             8 SW VALENTINE          42.79N 100.66W
07/13/2009  M1.00 INCH       CHERRY             NE   PUBLIC

0843 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  M1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            SHERIFF REPORTED GOLFBALL SIZED HAIL ON HIGHWAY 97 AT THE
            NIOBRARA RIVER.

0845 PM     HAIL             9 SW CROOKSTON          42.83N 100.88W
07/13/2009  M1.50 INCH       CHERRY             NE   PUBLIC

            QUARTER TO PING PONG BALL SIZED HAIL OCCURRING AT TIME OF
            REPORT.

0847 PM     FUNNEL CLOUD     16 S CROOKSTON          42.69N 100.75W
07/13/2009                   CHERRY             NE   PUBLIC

            RANCH HAND SAW 2 BRIEF FUNNEL CLOUDS DIP DOWN WHERE SNAKE
            AND NIOBRARA RIVERS COME TOGETHER.

0850 PM     TSTM WND DMG     10 S VALENTINE          42.73N 100.55W
07/13/2009                   CHERRY             NE   PUBLIC

            2 TO 3 FOOT DIAMETER TREE BRANCHES DOWN OVER ROADS FROM
            THUNDERSTORM WIND GUSTS. NICKEL SIZE HAIL ALSO OCCURRED
            SPORADICALLY.

0919 PM     HAIL             4 ESE LEMOYNE           41.26N 101.73W
07/13/2009  E1.75 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL FROM THE STORM.

0920 PM     TSTM WND DMG     20 SSW VALENTINE        42.61N 100.70W
07/13/2009                   CHERRY             NE   PUBLIC

            TREE BLOWN OVER AND NUMEROUS LARGE TREE LIMBS BROKEN BY
            THUNDERSTORM WIND GUSTS.

0932 PM     HAIL             5 E LEMOYNE             41.29N 101.70W
07/13/2009  E1.00 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WITH VERY STRONG WINDS.

0934 PM     TSTM WND GST     5 E LEMOYNE             41.29N 101.70W
07/13/2009  E60.00 MPH       KEITH              NE   PUBLIC

            PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
            QUARTER SIZE HAIL FROM STORM.

0938 PM     TSTM WND GST     20 S VALENTINE          42.58N 100.55W
07/13/2009  E0.00 MPH        CHERRY             NE   PUBLIC

            NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.

&&

SJACOBS
Local storm report, Jul 13, 10:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TORNADO          9 S CROOKSTON           42.79N 100.75W
07/13/2009                   CHERRY             NE   PUBLIC

            TORNADO 9 MILES SOUTH OF CROOKSTON DAMAGED A QUONSET HUT
            WITH HALF OF IT IN A TREE. AN OLD TRAILER HOME WAS MOVED
            AND IN PIECES AFTER TORNADO. BIG TREE BRANCHES AND TREE
            DAMAGE NOTED. OLD BAILER MOVED AT LEAST 200 YARDS.

&&

CARMEL
Local storm report, Jul 13, 10:03 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1003 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     TSTM WND GST     CROOKSTON               42.93N 100.75W
07/13/2009  E60.00 MPH       CHERRY             NE   PUBLIC

            VERY STRONG WIND GUSTS REPORTED BY THE PUBLIC.

0801 PM     TSTM WND GST     8 ESE LISCO             41.46N 102.48W
07/13/2009  E60.00 MPH       GARDEN             NE   PUBLIC

            PUBLIC REPORTED AT LEAST 60 MPH WIND GUSTS AND 8 INCH
            TREE LIMBS DOWN.

0801 PM     TSTM WND GST     14 NNE LEWELLEN         41.52N 102.04W
07/13/2009  E60.00 MPH       GARDEN             NE   PUBLIC

0812 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  E0.75 INCH       CHERRY             NE   TRAINED SPOTTER

0815 PM     HAIL             3 NW LAMAR              40.60N 102.02W
07/13/2009  E0.50 INCH       CHASE              NE   PUBLIC

            PUBLIC REPORTED MARBLE SIZE HAIL THAT LASTED FOR SIX
            MINUTES.

0820 PM     FUNNEL CLOUD     10 SW VALENTINE         42.77N 100.69W
07/13/2009                   CHERRY             NE   PUBLIC

0821 PM     FUNNEL CLOUD     VALENTINE               42.87N 100.55W
07/13/2009                   CHERRY             NE   TRAINED SPOTTER

            SPOTTER REPORTED GOOD ROTATION AND A BRIEF FUNNEL CLOUD.
            LOCATION WAS ON HIGHWAY 97 AT THE NIOBRARA BRIDGE.

0821 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  M1.25 INCH       CHERRY             NE   TRAINED SPOTTER

0821 PM     HAIL             6 WNW BIG SPRINGS       41.10N 102.18W
07/13/2009  E0.50 INCH       DEUEL              NE   PUBLIC

            PUBLIC REPORTED MARBLE SIZE HAIL WITH WIND GUSTS TO 35
            MPH.

0839 PM     HAIL             8 SW VALENTINE          42.79N 100.66W
07/13/2009  M1.00 INCH       CHERRY             NE   PUBLIC

0843 PM     HAIL             VALENTINE               42.87N 100.55W
07/13/2009  M1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

            SHERIFF REPORTED GOLFBALL SIZED HAIL ON HIGHWAY 97 AT THE
            NIOBRARA RIVER.

0845 PM     HAIL             9 SW CROOKSTON          42.83N 100.88W
07/13/2009  M1.50 INCH       CHERRY             NE   PUBLIC

            QUARTER TO PING PONG BALL SIZED HAIL OCCURRING AT TIME OF
            REPORT.

0847 PM     FUNNEL CLOUD     16 S CROOKSTON          42.69N 100.75W
07/13/2009                   CHERRY             NE   PUBLIC

            RANCH HAND SAW 2 BRIEF FUNNEL CLOUDS DIP DOWN WHERE SNAKE
            AND NIOBRARA RIVERS COME TOGETHER.

0850 PM     TSTM WND DMG     10 S VALENTINE          42.73N 100.55W
07/13/2009                   CHERRY             NE   PUBLIC

            2 TO 3 FOOT DIAMETER TREE BRANCHES DOWN OVER ROADS FROM
            THUNDERSTORM WIND GUSTS. NICKEL SIZE HAIL ALSO OCCURRED
            SPORADICALLY.

0919 PM     HAIL             4 ESE LEMOYNE           41.26N 101.73W
07/13/2009  E1.75 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL FROM THE STORM.

0920 PM     TSTM WND DMG     20 SSW VALENTINE        42.61N 100.70W
07/13/2009                   CHERRY             NE   PUBLIC

            TREE BLOWN OVER AND NUMEROUS LARGE TREE LIMBS BROKEN BY
            THUNDERSTORM WIND GUSTS.

0920 PM     TORNADO          9 S CROOKSTON           42.79N 100.75W
07/13/2009                   CHERRY             NE   PUBLIC

            TORNADO 9 MILES SOUTH OF CROOKSTON DAMAGED A QUONSET HUT
            WITH HALF OF IT IN A TREE. AN OLD TRAILER HOME WAS MOVED
            AND IN PIECES AFTER TORNADO. BIG TREE BRANCHES AND TREE
            DAMAGE NOTED. OLD BAILER MOVED AT LEAST 200 YARDS.

0932 PM     HAIL             5 E LEMOYNE             41.29N 101.70W
07/13/2009  E1.00 INCH       KEITH              NE   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL WITH VERY STRONG WINDS.

0934 PM     TSTM WND GST     5 E LEMOYNE             41.29N 101.70W
07/13/2009  E60.00 MPH       KEITH              NE   PUBLIC

            PUBLIC ESTIMATED WIND GUSTS IN EXCESS OF 60 MPH WITH
            QUARTER SIZE HAIL FROM STORM.

0938 PM     TSTM WND GST     20 S VALENTINE          42.58N 100.55W
07/13/2009  E0.00 MPH        CHERRY             NE   PUBLIC

            NUMEROUS DEAD TREES BLOWN OVER BY THUNDERSTORM WINDS.

&&

SJACOBS
Local storm report, Jul 13, 10:45 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
07/13/2009  M62 MPH          CHERRY             NE   ASOS

            PEAK WIND GUST OCCURRED ON BACK EDGE OF SUPERCELL
            THUNDERSTORM SOUTHEAST OF VALENTINE.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:30 PM CDTTornado WarningLBFCherry60 min
Jul 13, 7:34 PM CDTSevere Thunderstorm WarningLBFGarden41 min
Jul 13, 7:39 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha66 min
Jul 13, 8:07 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith38 min
Jul 13, 8:13 PM CDTSevere Thunderstorm WarningLBFChase, Perkins47 min
Jul 13, 8:15 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant, Keith45 min
Jul 13, 8:24 PM CDTTornado WarningLBFCherry51 min
Jul 13, 9:01 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson44 min
Jul 13, 9:02 PM CDTSevere Thunderstorm WarningLBFCherry26 min
Jul 13, 9:14 PM CDTTornado WarningLBFCherry46 min
Jul 13, 9:44 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry29 min
Jul 13, 9:54 PM CDTTornado WarningLBFCherry51 min
Jul 13, 10:43 PM CDTTornado WarningLBFCherry32 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.